Skip to Main content Skip to Navigation
Journal articles

On the integer transfinite diameter of intervals of the form [r/s,u] or [0,(√a - √b)^2] and of Farey intervals

Abstract : Firstly, we consider intervals of the form r s , u where r, s are positive integers with gcd(r, s)=1 and u is a real number, or of the form [0, (√ a− √ b) 2 ] where a, b are positive integers. Thanks to a lemma of Chudnovsky, we give first a lower bound of the integer transfinite diameter of such intervals. Then, using the method of explicit auxiliary functions and our recursive algorithm, we explain how to get an upper bound for this quantity. We finish with some numerical examples. Secondly, we prove inequalities on the integer transfinite diameter of Farey intervals, i.e., intervals of the type a q , b s where |as − bq| = 1.
Document type :
Journal articles
Complete list of metadata

https://hal.archives-ouvertes.fr/hal-03295894
Contributor : Valérie Flammang <>
Submitted on : Monday, July 26, 2021 - 5:48:52 PM
Last modification on : Monday, August 16, 2021 - 11:48:57 AM

File

Dte([r:s;a]).pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Valérie Flammang. On the integer transfinite diameter of intervals of the form [r/s,u] or [0,(√a - √b)^2] and of Farey intervals. Rocky Mountain Journal of Mathematics, Rocky Mountain Mathematics Consortium, 2019, 49 (5), pp.1547-1562. ⟨10.1216/RMJ-2019-49-5-1547⟩. ⟨hal-03295894⟩

Share

Metrics

Record views

30

Files downloads

14